Are you sure the person who is taking the med actually has a hyperactivity disorder and is not just rambunctious? A "normal" functioning brain would respond to ritalin like it is an intense speeder, which can cause hyperactivity and aggression. The brain of a child who has a hyperactivity disorder should respond to uppers with an increased normalcy in the firing and "catching" of neurons.
When trying any new medications, there is usually an adjustment period for the body to absorb the drug and produce results, but I dont believe ritalin is one of them. You should contact your doctor when any strange side effects are apparent, but s/he'll probably just tell you to try it for a few weeks and if it doesn't work, then s/he'll try something else. Every person is different and we still don't understand everything about the human brain. Sometimes one medication will work when another does not. Either way, I would not make any swift decisions without doing your own research on the subject.
The joy of Ritalin is that you can tell if it's going to help 15 minutes after you take the first dose. Sounds like the problem is not hyperactivity.
Other people asked questions on similar topics, check out the answers they received:
Other people asked questions on various topics, and are still waiting for answer. Would be great if you can take a sec and answer them